MAUDE Adverse Event Report: Medtronic Ireland RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

Medtronic Ireland RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX40038UX
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Obstruction/Occlusion (2422); Foreign Body Embolism (4439)
Date of Event 09/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Percutaneous coronary intervention (pci) procedure on the right coronary artery (rca) was performed via right radial access to treat obstructive rca disease.The lesion being treated was mildly tortuous, mildly calcified, with 75% stenosis located in the proximal right coronary artery (rca).The lesion was noted to be eccentric, irregular and ulcerative.The was a previously deployed stent present.There was a severe plaque burden detected.A guide catheter was inserted, and the guidewire was advanced distal to the lesion.Angioplasty was performed prior to stent deployment.A 3.0 x 12 mm euphora balloon was inflated to a maximum pressure of 16 atm for a maximum of 20 seconds.Another 3.0 x 12 mm euphora balloon was inflated to a maximum pressure of 14 atm for a maximum of 20 seconds.A 4.0 x 38 mm resolute onyx coronary drug eluting stent (des) was successfully advanced and deployed in the midlesion.The 4.0 x 38 mm resolute onyx stent was then advanced to treat the proximal lesion with overlap.The device was inspected prior to use with no issues.Negative prep was not performed.The device did not pass through a previously deployed stent.There was resistance encountered when advancing the device, but excessive force was not used during delivery.While advancing the stent into the proximal rca, resistance was encountered, causing the guide catheter to back out into the aorta.Multiple attempts to maintain support were unsuccessful, and with forward pressure released, the guide re-entered the vessel and contacted the proximal edge of the stent, resulting in flaring of the proximal stent struts.Stent deformation was confirmed by angiographic imaging.An attempt was made to safely sheath and remove the deformed stent, but this was unsuccessful because the flared stent diameter exceeded the guide lumen.The guide, stent system, and guidewire were then removed as a single unit.During removal, the stent dislodged from the balloon system in the right arm and migrated into the right ulnar artery.Distal embolization occurred, and there was right arm ulnar occlusion secondary to the stent dislodgment.No hemodynamic instability or ecg changes were noted during the procedure.The guide and wire were then re-advanced.An additional 4.0 x 38 mm resolute onyx stent was deployed in the proximal rca, followed by a 4.0 x 12 mm resolute onyx stent to complete the intervention.The stents were fully expanded, and the stent struts were apposed.The pci was completed successfully using a 6f telescope guide extension catheter (gec) for additional support.Pre-intervention timi flow was 3, and post-intervention timi flow was 3.The proximal to mid rca lesion stenosis reduced from 75% to 0% following treatment.Following the procedure the patient was stable and was taken to the operating room by vascular surgery, for successful removal of the stent from the right ulnar artery.A combination of electrocautery and sharp dissection was performed.Systemic heparin was administered.An arteriotomy was performed at the bifurcation in the ulnar artery and thrombectomy was performed with removal of the stent.Back bleeding from the ulnar artery was identified, and a direct repair of the artery was performed.The doppler measured normal signals throughout the upper arm.Haemostasis was achieved.The intervention was successful.The patient returned with a normal motor and sensory exam and a palpable pulse at the level of the right wrist.The patient tolerated the procedure well and was transferred to recovery unit.No further patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
Medtronic Ireland
parkmore business park west
galway
EI 
Manufacturer (Section G)
Medtronic Ireland
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50944401
Report Number9612164-2026-04896
Device Sequence Number13349261
Product Code NIQ
UDI-Device Identifier00643169557222
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRONYX40038UX
Device Catalogue NumberRONYX40038UX
Device Lot Number0013332754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2026
Initial Report FDA Received Date09/30/2026
Date Device Manufactured03/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale